MAUDE Adverse Event Report: ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION, INC. ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN); INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number IC-3893AE
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/01/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll did not receive the catheter in complaint for investigation.A follow-up report will be filed if and when the product is returned and an investigation has been completed.
 
Event or Problem Description
At noon on (b)(6), preparations were made to initiate hypothermia treatment using the thermogard xp ivtm system.The nurse began priming the start-up kit (suk) (lot#: 208126) according to standard procedures.However, when the air trap holder was positioned and the prime switch was held for over three minutes, the suk's pinwheel did not rotate at all.The doctor decided to use another suk, which was successfully primed.The icy catheter (lot#: 209536) was successfully placed to initiate the hypothermia treatment.However, the doctor immediately noticed blood leaking from the catheter's orange ports (both in and out luers).It was suspected that the catheter's balloon was leaking.The icy catheter and saline bag were replaced, and the procedure was initiated.No consequences or impacts on the patient.
 
Additional Manufacturer Narrative
B5 (describe event or problem) was corrected for the catheter's lot number.D4 (suspect medical device, lot #) was corrected.D4 (suspect medical device, expiration date) was updated.D9 (returned to manufacturer) was updated.H4 (device manufacture date) was updated.H6 codes were updated.The reported complaint of a suspected catheter balloon leak was confirmed during the functional testing of the returned icy catheter (lot # 209530).During the in/out lumen flushing, a leak was observed from the proximal end of the distal balloon due to a tear in the balloon.The nature and location of the tear suggest it was likely caused by contact with a sharp instrument, such as a suture needle or scalpel, during handling or use of the catheter.During functional testing, all infusion ports and lumens were flushed without resistance, except for the proximal luer port, which was clogged by blood in the tubing.Upon flushing the in/out lumen, a leak was observed from the proximal end of the distal balloon.Further inspection of the catheter under a microscope revealed a balloon tear located at the proximal end of the distal balloon, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.It is unlikely that the defective catheter was shipped.During manufacturing, all catheters are 100% inspected for leaks by subjecting them to pressure testing.Only units that passed are moved to the next process.Historical complaints were reviewed for investigation results related to the reported complaint, and there was no previous history of complaints reported for the icy catheter with lot number 209530.
 
Event or Problem Description
At noon on (b)(6), preparations were made to initiate hypothermia treatment using the thermogard xp ivtm system.The nurse began priming the start-up kit (suk) (lot # 208126) according to standard procedures.However, when the air trap holder was positioned and the prime switch was held for over three minutes, the suk's pinwheel did not rotate at all.The doctor decided to use another suk, which was successfully primed.The icy catheter (lot # 209530) was successfully placed to initiate the hypothermia treatment.However, the doctor immediately noticed blood leaking from the catheter's orange ports (both in and out luers).It was suspected that the catheter's balloon was leaking.The icy catheter and saline bag were replaced, and the procedure was initiated.No consequences or impacts on the patient.

Brand Name
ICY® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT EU APPLAUSE CUSTOM LUER (HEPARIN)
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION, INC.
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa sackrison
2000 ringwood ave.
san jose, CA 95131
4084192347
MDR Report Key21905795
Report Number3010617000-2025-00302
Device Sequence Number11777085
Product Code NCX
UDI-Device Identifier00849111075251
UDI-Public00849111075251
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIC-3893AE
Device Catalogue Number8700-0782-40
Device Lot Number209530
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/02/2025
Supplement Date Received by Manufacturer05/22/2025
Initial Report FDA Received Date04/24/2025
Supplement Report FDA Received Date05/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown